It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board

  • Peripheral Neuropathy

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-10-2014, 10:59 AM   #1
    JHTomlinson
    Newbie
    (male)
     
    JHTomlinson's Avatar
     
    Join Date: Jan 2014
    Location: Refrew, Pennsylvania, USA
    Posts: 1
    JHTomlinson HB User
    Peripheral Neuropathy

    I am increasingly concerned that taking statins (Simvastatin) has caused peripheral neuropathy. I would greatly appreciate anyone's insight or experience with this.

     
    Sponsors Lightbulb
       
    Old 01-10-2014, 03:00 PM   #2
    Mariner403
    Member
    (male)
     
    Join Date: Nov 2013
    Location: Orlando Florida USA
    Posts: 56
    Mariner403 HB UserMariner403 HB User
    Re: Peripheral Neuropathy

    The only thing I can offer is that I took Simvastatin for six years after bypass surgery, and then was switched to Atorvastatin for the last three years. The onset of my neuropathic symptoms began just a little over one year ago. I suppose that side effects such as neuropathy could take a long time to develop, but eight years seems an awfully long stretch for a side effect to finally show itself.

    For what it's worth, I fully understand the reason for your question, and can assure you you're not alone. Neuropathy isn't a disease in itself, but the product of some underlying disorder. "Idiopathic" is simply a code word for "we can't figure it out", as far as I can tell. The first order of business given by just about every site I've visited (and that now numbers in the hundreds) is always "isolate the causative disorder and treat that (if possible) while treating the symptoms of neuropathy".

    However (again, just from what I've read), contraindicated medications are a possibility as an "underlying disorder" for neuropathy, so you seem to be following one path that could turn out to be productive.

    Wouldn't it be great if something as simple as just switching from a statin to, say, Lipitor turned out to be a "cure" for your neuropathy? More expensive, but well worth the price!

    Good luck, and let us know how it turns out!

    Frank

     
    Closed Thread

    Tags
    peripheral neuropathy, statins



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:44 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!